Vol. 95, No. 1, 1981

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Concerning the minimum of permanents on doubly stochastic circulants

Gerald Suchan

Vol. 95 (1981), No. 1, 213–217
Abstract

Let Pn be the permutation matrix such that (Pn)ij = 1 if j = i + 1 (mod n). Mine [2] proved that the minimum of the permanent on the collection of n × n doubly stochastic circulants αIn + βPn + γPn2 is in (12n,12n1], and if n 5 then the minimum is not achieved at (13)In + (13)Pn + (13)Pn2. This paper proves that if n 3 then the minimum of such permanents is less than 12n1, and if n ∈{3,4} then this minimum is uniquely achieved at (13)In + (13)Pn + (13)Pn2.

Mathematical Subject Classification 2000
Primary: 15A15
Milestones
Received: 3 July 1973
Published: 1 July 1981
Authors
Gerald Suchan